Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Jensen's operator inequality for functions
of two variables

Author: Frank Hansen
Journal: Proc. Amer. Math. Soc. 125 (1997), 2093-2102
MSC (1991): Primary 47A63; Secondary 47A80, 47Bxx
MathSciNet review: 1416088
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The operator convex functions of two variables are characterized in terms of a non-commutative generalization of Jensen's inequality.

References [Enhancements On Off] (What's this?)

  • 1. W.N. Anderson, Jr., Shorted operators, SIAM J. Appl. Math., 20:520-525, 1971. MR 44:5172
  • 2. T. Ando, Concavity of certain maps of positive definite matrices and applications to adamard products, Linear Algebra Appl., 26:203-241, 1979. MR 80f:15023
  • 3. J.S. Aujla, Matrix convexity of functions of two variables, Linear Algebra and Its Applications, 194:149-160, 1993.
  • 4. J. Bendat and S. Sherman, Monotone and convex operator functions, Trans. Am. Math. Soc., 79:58-71, 1955. MR 18:588b
  • 5. F. Hansen, An operator inequality, Math. Ann., 246:249-250, 1980. MR 82a:46065
  • 6. F. Hansen, Extrema for concave operator mappings, Math. Japonica., 40:331-338, 1994. MR 95h:47019
  • 7. F. Hansen and G.K. Pedersen, Jensen's inequality for operators and öwner's theorem, Math. Ann., 258:229-241, 1982. MR 83g:47020
  • 8. F. Hartogs, Zur heorie der analytischen unktionen mehrerer unabhängiger eränderlichen, inbesonderere über die arstellung derselben durch eihen, welche nach otenzen einer eränderlichen fortschreiten, Math. Ann., 62:1-88, 1906.
  • 9. R.V. Kadison and J.R. Ringrose, Fundamentals of the Theory of Operator Algebras, I-II, Academic Press, 1982 & 1986.
  • 10. A. Korányi, On some classes of analytic functions of several variables, Trans Amer. Math. Soc., 101:520-554, 1961. MR 25:226
  • 11. F. Kraus, Über konvekse atrixfunktionen, Math. Z., 41:18-42, 1936.
  • 12. K. Löwner, Über monotone atrixfunktionen, Math. Z., 38:177-216, 1934.
  • 13. H. Vasudeva, On monotone matrix functions of two variables, Trans. Amer. Math. Soc., 176:305-318, 1973. MR 47:2408

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 47A63, 47A80, 47Bxx

Retrieve articles in all journals with MSC (1991): 47A63, 47A80, 47Bxx

Additional Information

Frank Hansen
Affiliation: Institute of Economics, University of Copenhagen, Studiestraede 6, DK-1455 Copenhagen K, Denmark

Received by editor(s): February 2, 1996
Communicated by: Palle E. T. Jorgensen
Article copyright: © Copyright 1997 American Mathematical Society

American Mathematical Society